possible side effects

Discussion in 'Introduce Yourself' started by Gordon Brown, Sep 22, 2013.

tinnitus forum
    1. Gordon Brown
      Balanced

      Gordon Brown Member

      Tinnitus Since:
      1996screw
      I have had tennitus since 1996 and learned to live harmoniously (no pun intended) with it until a month ago when at age 70 I began to experience the unique pain that comes from sciatica. After two weeks of trying to stretch my way out of it, I surrendered and went to the doctor (GP) who prescribed the anti-inflammatory drug Feldene (Piroxicam) which os often the preferred prescribed to relieve arthritic pain. Two weeks into the prescription, my tennitus suddenly became worse so I quit the drug. So as the population ages and many of elderly will need relief from arthritis, they will inadvertently become victims of tennitus because the doctors do not always know or advise them about this unfortunate possible side effects of the medication prescribed.
       
    2. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Thanks for letting us know about this ototoxic drug (Feldene) , Gordon. It seems there are so many ototoxic drugs out there; the aging population needs to be made aware of this.

      How I wish a doctor had told me about the effects of blood pressure drugs on tinnitus! That's what made mine worse.

      Since you have gotten off this drug, has your tinnitus settled down? Or has it stayed at the same higher level?

      I hope yours settles down soon!
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.